It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board

  • Heartburn from too many pain relievers?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-20-2005, 09:14 AM   #1
    mjewell
    Senior Veteran
    (female)
     
    Join Date: Mar 2005
    Location: Boise, ID
    Posts: 1,212
    mjewell HB Usermjewell HB Usermjewell HB Usermjewell HB User
    Heartburn from too many pain relievers?

    I am a little worried that I might have an ulcer...I suffer from bad anxiety so i take medicine for that. I also get frequent headaches and migraines once in a while, althought not as bad since I have been taking some good vitmains. Anyway, I had a terrible migraine on Satruday night, the worst one I have had since I can remember. I took probably 9 Excedrin Migraine tablets over the course of 12 hours (I have a very high tolerance to meds so usually have to take larger doses than most). That didn;t help so I started taking Ibuprofen. I took 2 or 3 high doses of that. By 4 a.m. you are pretty much desperate to get rid of the pain, plus I was extremely nauseous. FINALLY my headache went away late Sunday morning, but ever since I have had bad heartburn kind of on and off. I have gone through 3 rolls of Tums and got some mylanta cause it helps me more.

    I'm thinking the heartburn/stomachache is probably because I took so many pain relievers over the last 24 hours, but I am kind of scared I might have an ulcer due to my anxiety. Does anyone else get heartburn/stomachache for a day or more after taking pain relievers?

     
    Sponsors Lightbulb
       
    Old 06-20-2005, 08:32 PM   #2
    Mz Migraine
    Inactive
    (female)
     
    Join Date: Jul 2003
    Location: Cherry Hill, NJ, USofA
    Posts: 1,062
    Mz Migraine HB UserMz Migraine HB User
    Re: Heartburn from too many pain relievers?

    Read the side effects on the bottles and/or the paperwork that came with the meds you are taking.
    Is heartburn or stomach ache one of them?

    Usually you only get an upset stomach and/or feel nauseated when you take over the recommended amount of asprins especially Excedrins, not a stomach ache.

    Also, ulcers do not happen overnight. Have you thrown up any blood?

    If you are concerned, suggest you see your doctor ASAP.

    Strongly suggest that you cutdown and/or discontinue the Excedrins. They are the leading causes of REBOUND HEADACHES because Excedrins contain caffine.
    Use Aleve instead. Aleve is caffine free.

     
    Old 06-21-2005, 07:51 AM   #3
    mjewell
    Senior Veteran
    (female)
     
    Join Date: Mar 2005
    Location: Boise, ID
    Posts: 1,212
    mjewell HB Usermjewell HB Usermjewell HB Usermjewell HB User
    Re: Heartburn from too many pain relievers?

    Thanks for responding. I didn't throw up, and I usually only get heartburn around my period if at all (with migraines). I definitely took more than the recommended dosage of excedrin. I didn't know it was a cause of rebound headaches, but it makes sense that the caffeine is a bad thing...sometimes I feel nauseous because of the Excedrin, so it would probably be in my best interest to stop taking it.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Best over the counter pain relief Rhoda55 Carpal Tunnel Syndrome 2 02-07-2009 07:03 PM
    Ibuprofen Causing Heartburn? gmp377 Acid Reflux / GERD 6 01-31-2009 04:15 AM
    pain medication that don't effect the liver madtom638 Liver & Pancreas Disorders 1 11-08-2008 09:31 AM
    question about pain relievers for ACDF lala-whatsnext Spinal Cord Disorders 9 04-20-2008 02:08 PM
    Chronic Pain and Opiate Addiction 72575 Addiction & Recovery 7 06-15-2007 02:15 PM
    Very good "Pain Scale for FM & MPS" wishn Fibromyalgia 1 09-24-2004 12:06 PM
    Breast Pain TXChick Women's Health 3 02-11-2004 02:50 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:00 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!